Inexcess: In search of recovery

Help and support for people and families
dealing with drug and alcohol problems

From the Web

Recovery news from around the internet

Video: Antidepressants - Paroxetine


Thursday, July 23rd, 2009

Withdrawal symptoms are not exclusive to people addicted to street drugs or alcohol, they can also affect those who take prescription medication such as anti-depressants.

This video reveals the extent that some pharmaceutical companies go to in order to conceal the serious side effects that people may experience if they attempt to reduce their dosage of a drug. In particular this video focuses on the commonly prescribed anti-depressant Paxil .

The makers of the film found that the pharmaceutical companies that produce Paxil are commonly downplaying the risks of withdrawal symptoms from their own studies; instead they refer to such effects as ‘discontinuation syndrome’ which are supposedly ‘mild’ in nature. For many people symptoms are much more severe than this and include headaches, muscle pain, trembling and electric-shock type sensations. Users are essentially ‘trapped’ into taking the drug in order to avoid such effects.

There are calls for pharmaceutical companies to include precautions on the outside of the medication warning of the potential withdrawal symptoms.

Tags:

Category: From the Web Duration: 7:54


Share This Page:
  • Digg
  • del.icio.us
  • Facebook
  • Google
  • E-mail this story to a friend!
  • TwitThis